ISSN: 1301-2193 E-ISSN: 1308-9846
  • Turkish Journal of
    Endocrinology and Metabolism
CASE REPORT

Neutropenia Due to Very Long Time Propylthiouracil Usage in Toxic Multinodular Goiter
Toksik Multinodüler Guatrda Çok Uzun Süreli Propiltiourasil Kullanımına Bağlı Nötropeni
Received Date : 29 Sep 2014
Accepted Date : 13 Nov 2015
Doi: 10.4274/tjem.2821 - Makale Dili: EN
ABSTRACT

Thyrotoxicosis affects hematopoiesis in several ways and thioamides may cause myelosuppression. We report a case of febrile neutropenia in a patient with hyperthyroidism who was using propylthiouracil for nearly 20 years for the treatment of toxic multinodular goitre. After surgery, the patient was euthyroid and neutropenia resolved. Postoperative pathology was evaluated as micropapillary thyroid carcinoma.

ÖZET

Tirotoksikoz çeşitli yollarla hemtopoezi etkiler ve tionamidlerle birlikte miyelosupresyona neden olabilir. Toksik multinodüer guatra bağlı 20 yıl gibi uzun bir süre propiltiourasil kullanan ve febril nötropeni nedeniyle hastaneye yatışı yapılan hipertirodili bir hasta sunduk. Total tiroidektomi olduktan sonra hasta ötiroid iken nötropenisi düzeldi. Postoperatif patoloji ise mikropapiller tiroid karsinomu olarak değerlendirildi.